Alert archive / California / Flash Flood Warnings in 2016

Flash Flood Warning 3, NWS Los Angeles, CA

January 6, 2016Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 6, 2016, 8:07 AM PST for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2016, 8:07 AM PST (16:07 UTC)
Expired
Jan 6, 2016, 11:00 AM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 19 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 4.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2016-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2016-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WGUS56 KLOX 061611
FFWLOX
CAC111-061900-
/O.NEW.KLOX.FF.W.0003.160106T1607Z-160106T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
807 AM PST WED JAN 6 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE SOLIMAR BURN AREA IN SOUTHWESTERN VENTURA COUNTY IN
  SOUTHWESTERN CALIFORNIA...

* UNTIL 1100 AM PST

* AT 807 AM PST...DOPPLER RADAR INDICATED HEAVY RAIN IS IMMINENT
  WITHIN AND NEAR THE SOLIMAR BURN AREA. FLASH FLOODING WITH MUD
  AND DEBRIS FLOWS IS LIKELY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  SOLIMAR BEACH...HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF FAST-
MOVING WATER AND DEBRIS FLOWS. 

IF DRIVING ON HIGHWAY 101 BE PREPARED FOR THE POTENTIAL OF FAST
MOVING WATER WITH MUD AND DEBRIS MOVING ACROSS THE HIGHWAY. DO NOT
ATTEMPT TO CROSS THIS RUSHING WATER MUD AND DEBRIS.

&&

LAT...LON 3428 11932 3429 11933 3431 11936 3432 11936
      3432 11934 3429 11931

$$

MJ

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS
CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
547 
WGUS76 KLOX 061724
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
924 AM PST WED JAN 6 2016

CAC111-061900-
/O.CON.KLOX.FF.W.0003.000000T0000Z-160106T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
924 AM PST WED JAN 6 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM PST FOR
SOUTHWESTERN VENTURA COUNTY...

AT 919 AM PST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS FALLING 20 MILES WEST OF THE BURN AREA AND WAS
MOVING EAST TOWARD THE AREA.  FLASH FLOODING IS EXPECTED TO BEGIN
IN 45 MINUTES.

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING IN THE VICINITY OF HIGHWAY 101. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEAR SOLIMAR BEACH ALONG HIGHWAY 101.

LAT...LON 3428 11932 3429 11933 3431 11936 3432 11936
      3432 11934 3429 11931

$$

BF
541 
WGUS76 KLOX 061905
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1105 AM PST WED JAN 6 2016

CAC111-061912-
/O.EXP.KLOX.FF.W.0003.000000T0000Z-160106T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
1105 AM PST WED JAN 6 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN VENTURA COUNTY HAS
EXPIRED...

A FLASH FLOOD WARNING CONTINUES FOR CENTRAL VENTURA COUNTY WHICH
INCLUDES THE SOLIMAR BURN AREA THROUGH 115 PM PST. PLEASE CONTINUE
TO HEED ALL ROAD CLOSURES.

LAT...LON 3428 11932 3429 11933 3431 11936 3432 11936
      3432 11934 3429 11931

$$

BF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 5:10 AM PST, 2 hours 57 minutes earlier.

Area forecast discussion, Jan 6, 5:10 AM PST, 2 hours 57 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
510 AM PST WED JAN 6 2016

UPDATE FOR SPC OUTLOOK

.SYNOPSIS...

A SERIES OF STORMS WILL BRING WIDESPREAD RAIN...ISOLATED
THUNDERSTORMS...MOUNTAIN SNOW AND GUSTY SOUTHERLY WINDS AT TIMES
THROUGH THE END OF THE WEEK. COLDER AIR ALOFT WILL BUILD INTO THE
REGION LOWERING SNOW LEVELS TO NEAR THE TEJON PASS OVER THE
GRAPEVINE TONIGHT THROUGH FRIDAY.

&&

.SHORT TERM (TODAY-FRI)... ONE QUICK NOTE WITH TSTMS MOVING INTO THE
OUTER WATERS. THE NWS STORM PREDICTION CENTER HAS ISSUED A STATEMENT
THAT PER THEIR ANALYSIS THIS AFTERNOONS TSTMS WILL BE CAPABLE OF
STRONG DOWNBURSTS OR EVEN A WEAK TORNADO (OF NOTE...MOST OF THE TIME
ITS REALLY HARD TO TELL EXACTLY WHAT BLOWS THE SHINGLES OFF OF YOUR
ROOF IN SRN CA)

PREVIOUS DISCUSSION

GENERALLY A CALM NIGHT AS A LITTLE BETWEEN SYSTEM POP UP RIDGE MOVES
OVER HEAD. ALL EYES ON A COLD FRONT WHICH IS CURRENTLY JUST OFF OF
THE CENTRAL COAST. THIS FRONT WILL MOVE THROUGH THE AREA THIS
MORNING AND EARLY AFTERNOON BRINGING ANOTHER 3 TO 4 HOUR PERIOD OF
MODERATE TO HEAVY RAIN TO THE AREA. THE FRONT AND THE RAIN BURST
SHOULD BE THROUGH SLO COUNTY BURN AREAS AND FLASH FLOOD WATCH FOR
THESE AREAS IS IN EFFECT.BY 1000 AM / THROUGH SBA COUNTY BY 100 PM /
VTA COUNTY BY 3 PM / AND LA COUNTY BY 4 PM. OR AN HOUR OR TWO SOONER
LOOKING AT IT S SPEED ON THE CURRENT SATELLITE MOVEMENT. THIS SYSTEM
WILL BE MUCH MORE DYNAMIC AND CONVECTIVE THAN YDYS SYSTEM (THERE IS
ALREADY A FAIR AMOUNT OF LIGHTNING INDICATED WITH THE FRONT
OFFSHORE) ANOTHER DIFFERENCE WITH THIS SYSTEM IS THAT THERE WILL BE
A LARGE FETCH OF MOIST COOL UNSTABLE AIR BEHIND THE FRONT WHICH WILL
KEEP SHOWER ACTIVITY GOING THROUGH THE NIGHT ALONG WITH A CHC OF
TSTMS.

RAINFALL RATES WITH THE FRONT WILL PEAK BETWEEN A HALF AND THREE
QUARTERS OF AN INCH...PEAK RAINFALL RATES WITH ANY TSTM THAT FORMS
WILL BE ABOUT AN INCH PER HOUR. THESE RATES ARE HIGH ENOUGH TO CAUSE
DEBRIS FLOWS OVER AND NEAR TO THE RECENT BURN AREAS AND FLASH FLOOD
WATCH FOR THESE AREAS IS IN EFFECT.

RAINFALL AMOUNTS FOR TODAY AND TONIGHT WILL RANGE FROM 1 TO 3 INCHES
WITH LOCAL 4 INCH AMOUNTS ON THE SW SLOPES SUCH AS NW SLO COUNTY.
THIS DIFFERS FROM YDYS SYSTEM WHOSE WINDS WERE MORE SOUTHERLY
COMPARED TO THE MORE WESTERLY DIRECTION OF TODAYS SYSTEM (ESP POST
FRONTAL PASSAGE)

THE CURRENT SNOW LEVEL IS NEAR 6000 FEET AND IT WILL DROP TO NEAR
5000 FEET LATER TODAY AS MORE COOL AIR MOVES IN. THE PRECIP WITH THE
FRONT AND THE POST FRONTAL SHOWERS COULD BRING ANOTHER 18 INCHES OF
SNOW TO THE AREAS OVER 6000 FEET. THERE WILL ALSO BE LESSER AMOUNTS
AS LOW AS 5000 FEET. NON ACCUMULATING SNOW MAY REACH DOWN AS FAR AS
4000 FEET UNDER HEAVIER CONVECTIVE BURSTS.

THERE IS A FAIR AMOUNT OF SOUTHWESTERLY WIND WITH TODAYS SYSTEMS
AND THE INTERIOR SECTIONS OF SLO AND SBA COUNTIES WILL SEE ADVISORY
LEVEL GUSTS THROUGH THIS EVENING. THE ANTELOPE VLY WILL SEE STRONG
ADVISORY GUSTS THROUGH THE DAY. THE MTNS OF VTA AND LA WILL FLIRT
WITH WARNING LEVEL GUSTS WHICH ARE CONTAINED IN THE WINTER STORM
WARNING CURRENTLY IN EFFECT.

ALL MDLS CONTINUE TO ADVERTISE ONE LAST SLUG OF MOISTURE AND DYNAMICS
MOVING INTO THE AREA AFTER MIDNIGHT TONIGHT. THIS IMPULSE IS MORE
AIMED AT VTA AND LA COUNTIES. SOME SOLUTIONS ACTUALLY TAKE THE BULK
OF THE PRECIP INTO ORANGE COUNTY. SNOW LEVELS OVER NIGHT MAY DIP AS
LOW AS 4000 FEET WHICH WOULD IMPACT VEHICLES ON THE GRAPEVINE.

LOTS OF SHOWERS WILL BE RUNNING OVER THE BURN AREAS AND FLASH FLOOD
WATCH FOR THESE AREAS IS IN EFFECT.HE AREA THURSDAY MORNING. ALL OF
THE COLD AIR WILL DESTABILIZE THINGS ENOUGH TO CONTINUE THE SLIGHT
CHC OF TSTMS. SHOWERS WILL DIMINISH IN THE AFTERNOON.

FRIDAY COULD SEE SOME SHOWERS IN THE MORNING BUT THIS FORECAST MAY
BE A LITTLE PESSIMISTIC. BY THE AFTERNOON ALL AREAS SHOULD BE DRY
SAVE FOR SOME STRAY SHOWERS OVER THE MTNS.

.LONG TERM (SAT-TUE)... A FAST MOVING RIDGE FRIDAY NIGHT IS REPLACED
BY SOME SORT OF FAST MOVING TROF. SATURDAY MORNING. ALL MDLS NOW
MOVE A SYSTEM THROUGH DURING THE DAY. THE NAM IS FASTEST WITH RAIN
IN LA IN THE MORNING WHILE ALL OF THE SPECTRAL MDLS HOLD OFF UNTIL
AFTERNOON. ALL MDLS AGREE THAT A QUARTER TO A HALF INCH OF RAIN WILL
FALL.

A DECENT RIDGE WILL KEEP SUNDAY AND MONDAY MORNING DRY BUT THEN A
COUPLE OF MDLS BRING A WEAKER FRONT THROUGH LATER MONDAY AND MONDAY
NIGHT. THERE IS NOT MUCH AGREEMENT WITH THIS SYSTEM SO KEPT POPS ON
THE LOW SIDE.

EVEN LESS CONFIDENCE FOR TUESDAY. KEPT IT DRY FOR NOW BUT THIS MAY
WELL CHANGE WITH FUTURE MDL RUNS WITH THE HANDLING OF THE FUTURE
TROFS.

&&

.AVIATION...

06/1100Z.
BURN AREAS AND FLASH FLOOD
WATCH FOR THESE AREAS IS IN EFFECT.
AT 0435Z...THERE WAS NO MARINE INVERSION AT KLAX.

LOW TO MODERATE CONFIDENCE IN THE 12Z TAFS WITH TIMING AND
CIGS/VSBYS CATEGORY CHANGES DUE TO THE PASSAGE OF A FRONTAL SYSTEM
TODAY. THERE IS A 30 PERCENT CHANCE OF IFR CIGS/VSBYS AT ALL TAF
SITES FOR UP TO 3 HOURS WITH THE FRONTAL PASSAGE BETWEEN 12Z TO 18Z
FROM KSBA AND NORTHWARD AND 16Z TO 00Z TO THE SOUTH. GUSTY WINDS MAY
BRIEFLY EXCEED FORECAST VALUES ESPECIALLY RIGHT NEAR THE TIME
OF06/300 AM.

GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING
FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING.
WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY.
AT THE SAME TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO
THE WATERS. GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH
THURSDAY NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20
FEET TODAY INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH
ON FRIDAY. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND
THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS
MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY.
FRONTAL PASSAGE.

THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER 12Z NORTH OF
KSBA AND AFTER 16Z TO THE SOUTH EXCEPT MUCH LOWER CHANCES FOR KPMD
AND KWJF.

KLAX...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 40
PERCENT CHANCE OF EAST WINDS AT OR ABOVE 10 KT BETWEEN 15Z AND 18Z
TODAY. THERE IS A 30 PERCENT CHANCE OF IFR CEILINGS BETWEEN 18Z TO
00Z WEDNESDAY. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS ALONG
AND BEHIND THE COLD FRONT ANYTIME AFTER 18Z.

KBUR...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 30 PERCENT
CHANCE OF IFR CEILINGS BETWEEN 18Z TO 00Z. THERE IS A 20 PERCENT
CHANCE OF THUNDERSTORMS ALONG AND BEHIND THE COLD FRONT ANYTIME
AFTER 18Z.

&&06/300 AM.

GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING
FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING.
WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY.
AT THE SAME TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO
THE WATERS. GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH
THURSDAY NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20
FEET TODAY INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH
ON FRIDAY. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND
THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS
MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY.

.MARINE...

06/300 AM

GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING
FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING.
WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY. AT THE SAME
TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO THE WATERS.
GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH THURSDAY
NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20 FEET TODAY
INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH ON FRIDAY.
HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND THURSDAY FOR ANY
WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO
BAY...VENTURA HARBOR...AND MARINA DEL REY.

&&

.BEACHES...

06/300 AM

A BUILDING LONG PERIOD WEST SWELL WILL BRING BREAKERS OF 20 TO 25
FEET TO THE CENTRAL COAST AND 10 TO 15 FEET SOUTH OF POINT
CONCEPTION. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND
THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS
MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY. MINOR COASTAL
FLOODING OF LOW LYING PARKING LOTS WILL BE POSSIBLE DURING THE HIGH
TIDES. THERE WILL BE POSSIBLE IMPACTS TO COASTAL STRUCTURES SUCH AS
PIERS. EXTREME CAUTION IS ADVISED FOR PEOPLE VISITING BEACH AREAS
DURING THIS TIME PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...KAPLAN
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 6, 6:00 AM PST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-071400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED JAN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A STRONG COLD FRONT WILL BRING DANGEROUS WINTER CONDITIONS TO THE
MOUNTAINS. HEAVY RAIN WITH THE POTENTIAL TO CREATE DEBRIS FLOWS
ACROSS THE RECENT BURN AREAS. THE HEAVY RAIN WILL ALSO MAKE THE AREA
ROADWAYS VERY DANGEROUS. STRONG WINDS WITH AND BEYOND THE FRONT WILL
CREATE LOCAL HAZARDS AND COULD FALL WEAKENED TREES. THUNDERSTORMS
TODAY WILL BRING DEADLY LIGHTNING AND DANGEROUS WIND GUSTS TO BOTH
THE LAND AND THE SEA. VERY LARGE AND DANGEROUS SURF WILL POUND AREA
BEACHES.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

VERY LARGE AND DANGEROUS SURF WILL POUND AREA BEACHES THROUGH FRIDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Local storm report, Jan 6, 4:09 AM PST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
409 AM PST WED JAN 6 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     NON-TSTM WND DMG 2 NE HUNTINGTON PARK    34.00N 118.20W
01/05/2016                   LOS ANGELES        CA   BROADCAST MEDIA

            A STRONG GUST-FRONT OR GUSTNADO CAUSED ROOF
            DAMAGE TO 8 COMMERCIAL BUILDINGS AROUND 50TH
            ST AND LOMA VISTA TO THE 4100 BLOCK OF
            BANDINI ST IN VERNON CA.

&&

CK
Special weather statement, Jan 6, 4:34 AM PST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
434 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-070400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
434 AM PST WED JAN 6 2016

...POTENTIAL FOR ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC
WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT...

AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH
A STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED EMBEDDED
THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO CREATE
GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH
TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE INCH PER
HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT TIMES.

IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS TO
DEVELOP UNDER THUNDERSTORMS...SENDING STRONG WINDS CRASHING TO
THE SURFACE AND POSSIBLY CAUSE LOCALIZED DAMAGE.

HALL/ASR
Special weather statement, Jan 6, 5:13 AM PST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
513 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-070400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
513 AM PST WED JAN 6 2016

...POTENTIAL FOR ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC
WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT...

AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH
A STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED EMBEDDED
THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO CREATE
GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH
TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE INCH PER
HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT TIMES.

IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS...OR EVEN
A WEAK TORNADO TO DEVELOP UNDER THUNDERSTORMS...POSSIBLY CAUSING
LOCALIZED DAMAGE.

HALL
Special weather statement, Jan 6, 6:05 AM PST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
605 AM PST WED JAN 6 2016

CAZ034-037-051-061500-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
605 AM PST WED JAN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SAN LUIS OBISPO COUNTY UNTIL 700
AM PST...

AT 603 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CAMBRIA...OR 15 MILES NORTHWEST OF MORRO BAY...MOVING NORTHEAST
AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LUIS OBISPO...
PASO ROBLES...
MORRO BAY...
PISMO BEACH...
ATASCADERO...
ARROYO GRANDE...
NIPOMO...
CAMBRIA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3579 12033 3576 12020 3561 12019 3561 12013
      3522 12020 3502 12063 3515 12065 3518 12073
      3516 12077 3525 12090 3535 12086 3543 12088
      3545 12091 3546 12100 3564 12117 3567 12128
      3580 12135
TIME...MOT...LOC 1403Z 240DEG 48KT 3550 12104

KAPLAN
Special weather statement, Jan 6, 7:08 AM PST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
708 AM PST WED JAN 6 2016

CAZ034-037-051-061615-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
708 AM PST WED JAN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 815 AM PST...

AT 707 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORRO BAY...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MORRO BAY AROUND 715 AM PST.
  SAN LUIS OBISPO AROUND 730 AM PST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HIGHWAY 101 OVER
CUESTA GRADE...BLACK MOUNTAIN...BAYWOOD-LOS OSOS...CAYUCOS...
TEMPLETON AND SANTA MARGARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.

&&

LAT...LON 3534 12018 3522 12086 3525 12090 3527 12090
      3531 12087 3537 12086 3537 12087 3542 12087
      3545 12091 3545 12095 3546 12097 3546 12100
      3548 12102 3573 12049
TIME...MOT...LOC 1507Z 252DEG 28KT 3531 12089

BF
Special weather statement, Jan 6, 7:54 AM PST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
754 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-070400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
754 AM PST WED JAN 6 2016

...ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS...SMALL
HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT...

AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH A
STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED AND POSSIBLE
SEVERE THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO
CREATE GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS
THROUGH TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE
INCH PER HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT
TIMES.

IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS...OR EVEN
A WEAK TORNADO TO DEVELOP UNDER THUNDERSTORMS...POSSIBLY CAUSING
LOCALIZED DAMAGE.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 6:05 PM PSTHigh Surf WarningLOXLos Angeles58 hr
Jan 5, 7:45 PM PSTWind AdvisoryLOXLos Angeles, Santa Barbara28 hr
Jan 6, 6:05 AM PSTSpecial Weather StatementLOXSan Luis Obispo55 min
Jan 6, 6:11 AM PSTSpecial Marine WarningLOX64 min
Jan 6, 7:08 AM PSTSpecial Weather StatementLOXSan Luis Obispo67 min
Jan 6, 7:35 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 6, 8:43 AM PSTSpecial Marine WarningLOX47 min
Jan 6, 8:57 AM PSTSpecial Weather StatementLOXSanta Barbara33 min
Jan 6, 9:16 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Jan 6, 9:33 AM PSTSpecial Marine WarningLOX27 min
Jan 6, 10:19 AM PSTFlash Flood WarningLOXVentura3 hr
Jan 6, 10:31 AM PSTSevere Thunderstorm WarningLOXLos Angeles, Ventura29 min
Jan 6, 11:06 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Jan 6, 11:18 AM PSTAreal Flood AdvisoryLOXLos Angeles8 hr
Jan 6, 11:35 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 6, 12:12 PM PSTSpecial Weather StatementLOXLos Angeles33 min
Jan 6, 12:23 PM PSTAreal Flood AdvisoryLOXVentura6 hr
Jan 6, 12:23 PM PSTSpecial Weather StatementLOX22 min
Jan 6, 12:38 PM PSTFlash Flood WarningLOXLos Angeles6 hr
Jan 6, 1:10 PM PSTSpecial Marine WarningLOX65 min
Jan 6, 2:08 PM PSTSpecial Marine WarningLOX22 min
Jan 6, 3:04 PM PSTSpecial Marine WarningLOX41 min
Jan 6, 3:28 PM PSTSpecial Weather StatementLOXVentura32 min
Jan 6, 3:35 PM PSTSpecial Weather StatementLOXVentura55 min

Nearby

Flash Flood Warnings in California, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.